Blog changes

Thanks to everyone who followed Training Because I Can! over the last nine years. This blog started with Addison's Disease, hypothyroidism and a crazy idea of doing an Ironman distance triathlon. My life has changed and so has this blog. I am using this blog strictly for Addison's Support topics from here on out. I hope to continue providing people with hints for living life well with adrenal insufficiency.

Wednesday, March 28, 2018

Unicorns

 

Unicorns are said to be "uncatchable" but nothing is impossible.  I feel that way about adrenal insufficiency sometimes.  After fifteen plus years of adrenal insufficiency, I still have to adjust and readjust hydrocortisone.Sometimes adrenal insufficiency seems impossible.  Sometimes, I feel like I've caught it by the tail.


For  couple of years, my blood pressure has been high.  Every time I'd go ANY doctor or medical professional (orthopedic guy, PAs, DO, dermatologist, ob/gyn), I'd bring up the high bp to no avail.  No one cared.  I told them that high BP was not normal for me, not normal for someone with adrenal insufficiency and not normal for someone who gets as much exercise I do.  I told them all that something was wrong.  I eliminated all supplements for a while, adjusted my thyroid meds, exercised more and less, adjusted florinef and sodium.  All the while, I was losing my hair in handfuls.  I didn't put the high BP and hair loss together.  AK did that for me. None of the things I tried for the hair loss and BP worked.

The only thing left to change was HC.  Those of you who know me know that I think we should err on the side of more HC so we don't die or feel like crap unnecessarily.  I SLOWLY titrated my daily base dose down by 2.5 mg.  I held the 2.5 mg decrease for TWO WEEKS before I decreased by 2.5 mg again. 

How could I not know that my HC was too high?  I was swollen, had headaches, impaired sleep, hair falling out but I wasn't gaining weight.  Everyone blames weight gain on too much HC.  I was waiting to gain weight before I could believe that my HC was too high.  We are all so different.  I don't gain weight from too much HC.  I didn't have insomnia.  I just wasn't sleeping great.  I thought you had to have "insomnia" and be awake all night long.  Sigh, you'd think I'd know better by now.


On less HC, my BP came wayyyyyy down and my heart rate went wayyyyyyy up.  I started getting really tired at about two pm.  For me, this is a sign that my base dose of HC is too low.  As per a suggestion by AK, I upped by about 5 mg/day.


 For the moment, I've caught the unicorn by the tail!







Post a Comment